Arkansas, 2011

Hail and Damaging Wind in Arkansas, July 7, 2011

July 7, 2011 · NWS LZK · 6 events in 3 counties and zones

A cold front eased into Arkansas on the 7th, triggering thunderstorms, especially in the north. A few of the storms were severe.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A cold front eased into Arkansas on the 7th, triggering thunderstorms, especially in the north. A few of the storms were severe.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 7, 1:35 PM CST, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 7, 1:35 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
235 PM CDT THU JUL 7 2011

.DISCUSSION...
MAIN CONCERNS THIS FORECAST CYCLE ARE CHANCES OF CONVECTION IN THE
FIRST THROUGH THIRD PERIODS. THEN A LOWER CHANCE OVER THE WEEKEND.
THEN HOT TEMPERATURES AND POSSIBLE HEAT INDEX VALUES OVER 100
DEGREES OVER THE WEEKEND TO EARLY NEXT WEEK.

AFTERNOON CONVECTION OVER NORTHEAST TO SOUTHEAST AR GRADUALLY
PUSHING SE AND WEAKENING AS IT MOVES OUT OF CWA. STILL EXPECT SOME
REGENERATION AS UPPER CLOUDS ARE THINNING IN SPOTS...ESPECIALLY
WESTERN AR...WHILE CLOUDS AND PRECIP HOLDING TEMPS DOWN CENTRAL
AND EAST THIS AFTERNOON. COVERAGE THIS AFTERNOON TO EARLY EVENING
MAY BE LIMITED DUE TO INSTABILITY AND LACK OF STRONG LIFT. MODELS
DO SHOW SOME SHORT WAVE ENERGY IN THE UPPER NW FLOW...BUT THIS MAY
GET SHEARED OUT AS IT MOVES SE AS THE UPPER RIDGE DOES DIVERGE OVER
AR. SOME CHANCES OF CONVECTION WILL BE KEPT IN THE EVENING PERIOD.
OTHERWISE A WEAK WARM FRONT WAS ANALYZED FROM NW AR TO A SURFACE
LOW OVER NC OK. A GENERAL SOUTH FLOW OVER AR...WITH A QUITE
MOISTURE...PRECIP WATER VALUE OVER 2 INCHES...AND UNSTABLE
ATMOSPHERE... LI -5 AND A CAPE OF 3600 J/KG IN THE 12Z KLZK
SOUNDING. THE CHANCES OF ISOLATED STRONG TO SEVERE STORMS ARE
STILL POSSIBLE...IF STORMS DO INITIATE. PULSE STORM ALSO POSSIBLE THIS
AFTERNOON TO EARLY EVENING...BUT THE OVERALL CHANCES HAVE LOWERED
CENTRAL AND EAST DUE TO CLOUD COVER AND LOSS OF STRONG UPPER
SUPPORT. HEAVY RAIN STILL A CONCERN WITH ANY CONVECTION.

&&

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
AS MENTIONED...WILL KEEP SOME CHANCES OF CONVECTION IN THE FIRST
PERIOD DUE TO UNCERTAINTY WITH HEATING AND REGENERATION...AS WELL
AS AMOUNT OF SHORT WAVE ENERGY. IF STORMS GO ISOLATED STRONG TO SEVERE
POSSIBLE WITH WIND AND HAIL THREAT. TONIGHT WILL HOLD SOME
CONVECTION CHANCES AS WELL AS FRIDAY...UNTIL THE SURFACE BOUNDARY
AND LOW MOVE OUT OF THE AREA ON FRIDAY AND THE UPPER RIDGE BUILDS
IN OVER THE SOUTHERN PLAINS FOR THE WEEKEND AND LOWERS THE OVERALL
CHANCES OF CONVECTION. SATURDAY AFTERNOON MAY STILL HAVE A PULSE
STORM DEVELOP AT THIS TIME WITH LACK OF SIGNIFICANT LIFT AND UPPER
CAPPING...CHANCES AT THIS TIME JUST BELOW SLIGHT CHANCES. ALSO ON
SUNDAY...A PULSE STORM COULD BE SEEN BUT CHANCES LOW. SLIGHT
CHANCES MAY BE ADDED BASE ON LATER MODEL TRENDS. OTHERWISE...TEMPS
WILL WARM OVER THE WEEKEND...AND BOTH SATURDAY AND SUNDAY MAY NEED
A HEAT ADVISORY PARTS OF CENTRAL AND SOUTH IF TRENDS HOLD. LOWS
WILL MAINLY BE IN THE UPPER 60S TO THE 70S.

&&

.LONG TERM...MONDAY THROUGH THURSDAY
KEPT DIURNAL POPS IN THE FORECAST THROUGH THE EXTENDED PERIOD. TEMPS
WILL CLIMB INTO THE MID TO UPPER 90S THROUGHOUT THE WEEK...WELL
ABOVE SEASONAL AVERAGES. DEW POINTS WILL BE ON THE HIGH SIDE TOO
WHICH WILL PRODUCE TRIPLE DIGIT HEAT INDEX VALUES. UPPER RIDGING
WILL KEEP THIS PATTERN IN PLACE TO THE END OF THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     70  93  73  95 /  60  30  10  10
CAMDEN AR         73  96  74  98 /  20  20  10  10
HARRISON AR       70  91  73  92 /  40  20  10  10
HOT SPRINGS AR    74  96  76  97 /  30  20  10  10
LITTLE ROCK   AR  75  95  76  96 /  40  30  10  10
MONTICELLO AR     74  96  75  98 /  30  20  10  10
MOUNT IDA AR      73  96  74  97 /  20  20  10  10
MOUNTAIN HOME AR  69  91  72  93 /  60  20  10  10
NEWPORT AR        70  93  73  95 /  60  40  10  10
PINE BLUFF AR     75  96  75  97 /  30  30  10  10
RUSSELLVILLE AR   72  95  74  96 /  30  20  10  10
SEARCY AR         73  93  74  95 /  50  30  10  10
STUTTGART AR      74  94  75  96 /  40  30  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...59 / LONG TERM...61
Hazardous weather outlook, Jul 7, 4:00 AM CST, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU JUL 7 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT THU JUL 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE EASTERN HALF OF
ARKANSAS EARLY THIS MORNING. A FEW OF THESE STORMS COULD BE STRONG
WITH SMALL HAIL AND GUSTY WINDS. THESE STORMS WILL ALSO PRODUCE
PERIODS OF HEAVY RAINFALL WHICH COULD CAUSE MINOR FLOODING.

SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY REFORM TODAY AND
CONTINUE INTO THIS EVENING. A FEW OF THESE STORMS COULD BECOME
SEVERE...ESPECIALLY OVER NORTHERN ARKANSAS...WITH DAMAGING WINDS AND
LARGE HAIL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE
POSSIBLE THROUGH THE WEEKEND...MAINLY IN THE AFTERNOON AND EVENING
HOURS. THE GREATEST COVERAGE OF THUNDERSTORMS WILL LIKELY BE THROUGH
FRIDAY WITH STORMS BECOMING MORE ISOLATED THIS WEEKEND AND NEXT
WEEK. WHILE WIDESPREAD AND ORGANIZED SEVERE WEATHER IS NOT
EXPECTED...ANY STORM THAT DOES FORM COULD BECOME STRONG TO SEVERE
WITH DAMAGING WINDS THE GREATEST THREAT.

THROUGH SUNDAY...HIGH TEMPERATURES WILL GENERALLY BE IN THE 90S TO
NEAR 100...WITH HEAT INDEX VALUES OF 100 TO 105 DEGREES IN THE
AFTERNOONS. EARLY NEXT WEEK...TEMPERATURES COULD PUSH EVEN
HIGHER...WITH AFTERNOON HEAT INDICES POSSIBLY RISING ABOVE 105
DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

63

The radar

The Springfield radar (KSGF), 99 km away, was scanning. The volume nearest the first event began at 21:41 UTC.

Open the radar archive at this moment

Event by event

5 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Boone

When
July 7, 3:42 PM CST to 3:46 PM CST
Where
Boone County, 1.32 mi NW of Lead Hill
Measured
1 in hail
Reported by
Public
Coordinates
36.436, -92.914

Hail the size of quarters fell for several minutes on Arkansas 7 south of Diamond City.

Hail, Marion

When
July 7, 4:00 PM CST
Where
Marion County, 1 mi W of Peel
Measured
1.5 in hail
Reported by
Broadcast Media
Coordinates
36.430, -92.788

Hail, Marion

When
July 7, 4:00 PM CST
Where
Marion County, 3 mi NW of Peel
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
36.461, -92.808

Hail, Marion

When
July 7, 4:25 PM CST
Where
Marion County, 3 mi W of Bull Shoals
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.380, -92.634

Hail, Marion

When
July 7, 4:56 PM CST
Where
Marion County, Flippin
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
36.270, -92.600

Thunderstorm Wind, Fulton

When
July 7, 8:50 PM CST
Where
Fulton County, 2.72 mi ENE of Fryatt
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
36.480, -91.603

A large tree was blown down on Arkansas 9.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 309890, 309891, 309892, 309893, 309894, 309895.